Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Aug 30, 2021, 3:29 PM EDT for 7 counties in Georgia. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2021, 3:29 PM EDT (19:29 UTC)
- Expired
- Aug 30, 2021, 4:30 PM EDT
- In force
- 61 min
- Issued by
- NWS Tallahassee, FL
- Hail
- 0.00 in
- Wind
- 40
Counties Calhoun County, GA, Clay County, GA, Dougherty County, GA, Lee County, GA, Quitman County, GA, Randolph County, GA, Terrell County, GA
The radar
The Ft Rucker radar (KEOX), 78 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.5 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1312 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 724 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
299
WWUS82 KTAE 301929
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
329 PM EDT Mon Aug 30 2021
ALZ067-GAZ120>127-142-302030-
Henry AL-Worth GA-Quitman GA-Randolph GA-Lee GA-Dougherty GA-
Terrell GA-Calhoun GA-Clay GA-Early GA-
329 PM EDT Mon Aug 30 2021
...Strong thunderstorms will impact portions of northeastern Henry
County in southeastern Alabama, Dougherty, Clay, Randolph, Lee,
Calhoun, northwestern Early, Quitman, Terrell Counties in
southwestern Georgia and northwestern Worth Counties in south central
Georgia through 430 PM EDT/330 PM CDT/...
At 329 PM EDT/229 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 6 miles northeast of Marine
Corps Logistics Base to near Leary to Edison to 7 miles northeast of
Blakely. Movement was north at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fort Gaines, Morgan, Georgetown, Albany, Blakely, Dawson, Cuthbert,
Leesburg, Edison, Shellman, Leary, Smithville, East Albany, Marine
Corps Logistics Base, Turner City, Walker, Warwick, Sasser, Bronwood
and Parrott.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3197 8495 3195 8496 3192 8491 3192 8445
3194 8444 3196 8444 3187 8434 3192 8434
3191 8394 3158 8387 3144 8440 3149 8472
3133 8499 3175 8519 3177 8516 3177 8512
3178 8514 3189 8513 3194 8508 3199 8507
TIME...MOT...LOC 1929Z 163DEG 28KT 3163 8398 3151 8443 3156 8475 3146
8488
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 30, 2:10 PM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, Aug 30, 2:10 PM EDT, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
210 PM EDT Mon Aug 30 2021
.AVIATION...
[Through 18Z Tuesday]
VFR/MVFR conditions are likely through much of the period with
widespread rain and a few embedded thunderstorms being the main
concerns. The greatest chance for rain and thunderstorms will be
across our western terminals at ECP/DHN through Tuesday.
Overnight, IFR/LIFR conditions are possible due to low ceilings
across out eastern terminals at TLH, ABY, and VLD. Additional
chance for rain is possible across the eastern terminals on
Tuesday as remnant bands from Ida push east.
&&
.PREV DISCUSSION [1135 AM EDT]...
.NEAR TERM [Through Tonight]...
The center of weakening Tropical Storm Ida is currently moving
northward through western Mississippi. Ida will continue moving
north today, then move northeast across Tennessee on Tuesday.
After a break from rain bands this morning, we are closely
watching the slow-moving rain band over the western Panhandle. It
is expected to slowly move east this afternoon and evening,
affecting many of our Central Time Zone counties. The two main
concerns will be flash flooding and a short-lived tornado or two.
Regarding tornadoes, our severe parameters over our western
counties show effective bulk shear of 20-30 knots, including a
somewhat veering low-level wind profile with height. Moderate
convective instability is in place. MOB has already put out a few
Tornado Warnings today over the far western Panhandle in
association with the line that has now moved east through Santa
Rosa County. This could most resemble a QLCS tornado type setup in
our western counties this afternoon, characterized by short-lived
tornadoes at the bookend of any bowing segments in the line of
storms.
Regarding flash flooding, SPC mesoanalysis shows PW values near
and extremely moist 2.3" over our far western counties, with the
strong low-level winds supporting strong moisture transport off
the Gulf. Latest CAMS guidance shows potential for 2-4 inches of
rain through this evening over Walton, Geneva, and Coffee
Counties. A Flash Flood Watch along and west of a line that
includes Bay, Washington, Holmes, Geneva, and Dale Counties.
.SHORT TERM [Tuesday Through Wednesday]...
Ida will track across the Tennessee Valley tomorrow and southerly
flow across the region will continue. Rainbands from the storm
will move across the area tomorrow allowing for high rain chances,
particularly across the western half of the CWA. The potential
for heavy rain with this will continue, mainly across the Florida
Panhandle and southeast Alabama. The rainfall amounts forecast for
today combined with this has led us to issue a Flash Flood Watch
that continues through Tuesday. Further details regarding the
flood potential can be found in the hydrology section. In addition
to the flash flood threat, a few tornadoes and gusty winds will
be possible in the rainbands. SPC has highlighted from generally
west of Tallahassee to Albany in a slight risk with a marginal
risk across the remainder of the region.
By Wednesday, Ida will continue to weaken as it approaches the
eastern U.S. Moisture continues to stream across the region with
another active day of above normal PoPs. Some of the focus for
higher rainfall amounts will shift to the Big Bend area on
Wednesday.
.LONG TERM [Wednesday Night Through Monday]...
By Thursday, Ida will move into the mid-Atlantic. The higher PoPs
will begin to shift southward as the trough Ida is absorbed into
pushes across the region. This will eventually result in lower rain
chances for much of the area through the weekend - the exception may
be portions of the Big Bend where PoPs remain more near normal.
.MARINE...
Seas at buoys 42039 and 42036 have subsided to 8 feet and 5 feet
respectively. Seas may not drop much further until Wednesday.
Southwest winds will increase on Tuesday and Wednesday as Ida
passes by to our north across Tennessee and then the Central
Appalachians. Some guidance points to winds peaking in the 25-30
knot range on Wed.
The wave continued wave action along our west- and southwest-
oriented shores raises the concern for a renewed round of minor
coastal flooding. For the afternoon forecast cycle, will be
further assessing the need for a Coastal Flood Advisory.
Tropical Storm Ida will make its way north through Mississippi
today while weakening later today into a Tropical Depression. It
will turn northeast across Tennessee on Tuesday, then cross the
Central Appalachians on Wednesday. Southwest and westerly breezes
over the northeast Gulf will freshen and become strong as Ida
moves by to the north. Ida will exit off the U.S. Northeast coast
on Thursday, and a weak trailing front will drag south into the
northeast Gulf on Thu night.
.FIRE WEATHER...
A wet pattern will continue to remain in place through at least
Wednesday with above average chances of precipitation expected,
especially across the Florida Panhandle and into SE Alabama. This
precipitation is expected to slide eastward overnight Monday and
into Tuesday to portions of the Florida Big Bend and SW Georgia.
Given the increased moisture across the region from Ida, there are
no fire weather concerns or dispersion concerns at this time.
.HYDROLOGY...
Ida will continue to track across Louisiana and into Mississippi
today and then eventually into the Mid-Atlantic on Thursday.
Rainbands from the system will continue to affect the region through
early this week, bringing heavy rain to the area particularly today
and tomorrow. Two to five inches of rain are expected across the
Florida Panhandle and portions of southeast Alabama with isolated
higher amounts possible. Given the wet soils across the region, have
gone ahead and issued a flash flood watch for portions of the
Florida Panhandle and southeast Alabama through Tuesday. A few of
the river points in the region could approach action stage,
however, it would likely take the higher rainfall amounts to push
the rivers into flood. Outside of this region, rainfall amounts
are expected to be around 1-3 inches through Wednesday, with
isolated higher amounts.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 76 87 74 89 73 / 20 70 60 60 20
Panama City 76 85 75 87 73 / 70 90 80 60 40
Dothan 73 82 73 88 70 / 70 90 50 40 10
Albany 75 85 75 90 71 / 20 70 40 40 20
Valdosta 74 88 74 87 72 / 10 50 50 60 20
Cross City 76 89 76 85 75 / 10 50 80 80 50
Apalachicola 78 85 75 85 74 / 50 80 90 80 50
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Wednesday evening for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
Flash Flood Watch through Tuesday evening for Central Walton-
Coastal Bay-Holmes-Inland Bay-North Walton-South Walton-
Washington.
High Surf Advisory until 7 PM CDT this evening for Coastal Bay-
South Walton.
GA...None.
AL...Flash Flood Watch through Tuesday evening for Coffee-Dale-Geneva.
GM...Small Craft Advisory until 4 AM CDT Wednesday for Coastal waters
from Mexico Beach to Apalachicola FL out 20 NM-Coastal
waters from Mexico Beach to Okaloosa Walton County Line FL
out 20 NM-Waters from Apalachicola to Mexico Beach FL from
20 to 60 NM-Waters from Mexico Beach to Okaloosa Walton
County Line FL from 20 to 60 NM.
&&
NEAR TERM...Haner
SHORT TERM...Fieux
LONG TERM...Fieux
AVIATION...Dobbs
MARINE...Haner
FIRE WEATHER...Bunker
HYDROLOGY...FieuxIn the hours before
Local storm report, Aug 30, 1:45 PM EDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
145 PM EDT MON AUG 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0119 PM MARINE TSTM WIND 2 WNW BLUE MOUNTAIN BEA 30.35N 86.23W
08/30/2021 M48 MPH WALTON FL MESONET
WEATHERSTEM UNIT AT ED WALLINE BEACH ACCESS
REPORTS WIND GUST OF 48 MPH.
&&Special weather statement, Aug 30, 1:59 PM EDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
159 PM EDT Mon Aug 30 2021
GAZ145-156-157-301830-
Decatur GA-Mitchell GA-Grady GA-
159 PM EDT Mon Aug 30 2021
...A strong thunderstorm will impact portions of northeastern
Decatur, northwestern Grady and southern Mitchell Counties through
230 PM EDT...
At 158 PM EDT, Doppler radar was tracking a strong thunderstorm near
Whigham, or near Cairo, moving north at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cairo, Pelham, Whigham, Akridge, Peoples Still, Spence, Capel,
Elpino, Hopeful, Branchville and Harrells Still.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3084 8418 3085 8439 3117 8442 3116 8411
TIME...MOT...LOC 1758Z 182DEG 17KT 3093 8428
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHLocal storm report, Aug 30, 2:19 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
219 PM EDT MON AUG 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0153 PM TSTM WND GST 6 NE WEST BAY 30.36N 85.80W
08/30/2021 M40 MPH BAY FL ASOS
KECP PANAMA CITY AIRPORT REPORTS WIND GUST
OF 40 MPH.
&&Special weather statement, Aug 30, 2:43 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
243 PM EDT Mon Aug 30 2021
GAZ124>127-144>146-301930-
Worth GA-Colquitt GA-Lee GA-Baker GA-Dougherty GA-Terrell GA-
Mitchell GA-
243 PM EDT Mon Aug 30 2021
...Strong thunderstorms will impact portions of Dougherty,
northeastern Mitchell, southwestern Lee, northeastern Baker,
northwestern Colquitt, southeastern Terrell and southwestern Worth
Counties through 330 PM EDT...
At 243 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Newton to 9 miles northeast of Pelham.
Movement was north at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Newton, Albany, Putney, Camilla, Baconton, Doerun, East Albany,
Marine Corps Logistics Base, Turner City, Walker, Sale City, Sasser,
Stocks, Radium Springs, Sylvester Airport, Parkerville, Lester,
Pritchetts, Crestwood and Greenough.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3175 8439 3158 8385 3110 8393 3124 8434
TIME...MOT...LOC 1843Z 180DEG 29KT 3128 8427 3120 8402
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 30, 3:20 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
320 PM EDT Mon Aug 30 2021
ALZ065>069-FLZ009>016-026-112-114-115-GAZ142-143-155-156-302015-
Coffee AL-Geneva AL-Houston AL-Dale AL-Henry AL-Inland Franklin FL-
Liberty FL-Gadsden FL-Inland Bay FL-Calhoun FL-Inland Gulf FL-
Coastal Gulf FL-Coastal Bay FL-Holmes FL-Jackson FL-
Coastal Franklin FL-Washington FL-Miller GA-Decatur GA-Early GA-
Seminole GA-
320 PM EDT Mon Aug 30 2021
...Strong thunderstorms will impact portions of the Panhandle of
Florida, Big Bend of Florida, and southwestern Georgia through
415 PM EDT/315 PM CDT/...
At 319 PM EDT/219 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Ariton to near Slocomb
to 12 miles southwest of Marianna to 8 miles southwest of Mexico
Beach to 48 miles southwest of Port St. Joe. Movement was northeast
at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Panama City, Lynn Haven, Callaway, Daleville, Abbeville, Cottonwood,
Vernon, Bonifay, Marianna, Headland, Dothan, Fort Rucker, Ozark,
Blountstown, Enterprise, Chipley, Graceville, Donalsonville, Port St.
Joe and Springfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3149 8503 3097 8484 3016 8491 2953 8510
2960 8524 2959 8537 2973 8548 2988 8549
3006 8579 3048 8572 3101 8585 3162 8609
3162 8542 3171 8542 3170 8522 3176 8517
TIME...MOT...LOC 1919Z 231DEG 26KT 3163 8580 3114 8555 3062 8536 2984
8549 2933 8588 2872 8593
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 30, 3:29 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
329 PM EDT Mon Aug 30 2021
ALZ067-GAZ120>127-142-302030-
Henry AL-Worth GA-Quitman GA-Randolph GA-Lee GA-Dougherty GA-
Terrell GA-Calhoun GA-Clay GA-Early GA-
329 PM EDT Mon Aug 30 2021
...Strong thunderstorms will impact portions of northeastern Henry
County in southeastern Alabama, Dougherty, Clay, Randolph, Lee,
Calhoun, northwestern Early, Quitman, Terrell Counties in
southwestern Georgia and northwestern Worth Counties in south central
Georgia through 430 PM EDT/330 PM CDT/...
At 329 PM EDT/229 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 6 miles northeast of Marine
Corps Logistics Base to near Leary to Edison to 7 miles northeast of
Blakely. Movement was north at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fort Gaines, Morgan, Georgetown, Albany, Blakely, Dawson, Cuthbert,
Leesburg, Edison, Shellman, Leary, Smithville, East Albany, Marine
Corps Logistics Base, Turner City, Walker, Warwick, Sasser, Bronwood
and Parrott.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3197 8495 3195 8496 3192 8491 3192 8445
3194 8444 3196 8444 3187 8434 3192 8434
3191 8394 3158 8387 3144 8440 3149 8472
3133 8499 3175 8519 3177 8516 3177 8512
3178 8514 3189 8513 3194 8508 3199 8507
TIME...MOT...LOC 1929Z 163DEG 28KT 3163 8398 3151 8443 3156 8475 3146
8488
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 11:15 PM EDT | Special Marine Warning | TAE | 60 min | |
| Aug 30, 12:09 AM EDT | Special Marine Warning | TAE | 51 min | |
| Aug 30, 3:27 AM EDT | Flash Flood Watch | TAE | Bay, Calhoun, Gulf, Holmes, Jackson, Walton and 1 more | 36 hr |
| Aug 30, 5:58 AM EDT | Special Marine Warning | TAE | 92 min | |
| Aug 30, 11:32 AM EDT | Special Marine Warning | TAE | 28 min | |
| Aug 30, 12:30 PM EDT | Special Weather Statement | TAE | Washington | 45 min |
| Aug 30, 12:38 PM EDT | Special Marine Warning | TAE | 2 hr | |
| Aug 30, 12:56 PM EDT | Special Weather Statement | TAE | Walton | 49 min |
| Aug 30, 1:34 PM EDT | Special Weather Statement | TAE | Walton | 41 min |
| Aug 30, 3:20 PM EDT | Special Weather Statement | TAE | Bay, Calhoun, Gulf, Jackson, Washington | 55 min |
| Aug 30, 3:23 PM EDT | Special Marine Warning | TAE | 2 hr | |
| Aug 30, 3:36 PM EDT | Coastal Flood Advisory | TAE | Bay, Gulf, Walton | 22 hr |
| Aug 30, 3:36 PM EDT | High Surf Advisory | TAE | Gulf | 43 hr |
| Aug 30, 5:11 PM EDT | Special Weather Statement | TAE | Calhoun, Liberty | 49 min |
| Aug 30, 1:12 PM EDT | Special Weather Statement | TAE | Decatur | 48 min |
| Aug 30, 1:21 PM EDT | Special Weather Statement | TAE | Grady | 39 min |
| Aug 30, 1:59 PM EDT | Special Weather Statement | TAE | Grady | 31 min |
| Aug 30, 2:43 PM EDT | Special Weather Statement | TAE | Dougherty, Mitchell | 47 min |
| Aug 30, 2:26 PM EDT | Tornado Warning | TAE | Coffee | 23 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.